Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Jackson, KY

February 28, 2011Floyd County, Martin County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Feb 28, 2011, 8:41 AM EST for Floyd County, Martin County, Pike County, Kentucky. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2011, 8:41 AM EST (13:41 UTC)
Expired
Feb 28, 2011, 9:15 AM EST
In force
34 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Floyd County, KY, Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 88 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 8:53 AM ESTHAIL 1Pikeville, KYQUARTER SIZED HAIL WAS REPORTED IN PIKEVILLE.
Feb 28, 8:55 AM ESTHAIL 0.25Pikeville, KYHOSPITAL IN PIKEVILLE REPORTED PEA SIZED HAIL FOR A BRIEF TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 5:47 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-195 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WUUS53 KJKL 281341
SVRJKL
KYC071-159-195-281415-
/O.NEW.KJKL.SV.W.0009.110228T1341Z-110228T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
841 AM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
  PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 915 AM EST

* AT 836 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM OPPY TO GULNARE TO BUCKINGHAM...AND MOVING EAST AT 50 MPH.
  NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  PIKEVILLE...META...ZEBULON...SIDNEY...TURKEY CREEK...CANADA...
  FOREST HILLS...RACCOON...CHLOE...SHELBIANA...BELFRY...HUDDY...
  HARDY...GARDEN VILLAGE...ROCKHOUSE...MCANDREWS...KIMPER...
  MARROWBONE...BELCHER AND FISHTRAP LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR EASTERN KENTUCKY.

LAT...LON 3727 8233 3749 8282 3762 8266 3791 8245
      3788 8242 3782 8240 3777 8232 3773 8232
      3767 8229 3766 8224 3763 8221 3764 8218
      3760 8216 3759 8213 3756 8213 3754 8197
TIME...MOT...LOC 1341Z 263DEG 46KT 3781 8226 3759 8244
          3738 8268
WIND...HAIL 60MPH 0.88IN

$$

PELTON
1 follow-up statement
562 
WWUS53 KJKL 281356
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
856 AM EST MON FEB 28 2011

KYC071-159-195-281415-
/O.CON.KJKL.SV.W.0009.000000T0000Z-110228T1415Z/
MARTIN KY-FLOYD KY-PIKE KY-
856 AM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PIKE...EAST
CENTRAL FLOYD AND EASTERN MARTIN COUNTIES UNTIL 915 AM EST...

AT 855 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HOLDEN TO CANADA TO SHELBIANA...MOVING EAST AT 55 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  HUDDY...GARDEN VILLAGE...HARDY...KIMPER...MCANDREWS...ROCKHOUSE...
  MARROWBONE...FISHTRAP LAKE...PHYLLIS...BELCHER...ELKHORN CITY...
  BOARD TREE...BIGGS...COLEMAN...PHELPS...MAJESTIC...JAMBOREE...
  MOUTHCARD...FEDSCREEK AND TOONERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3727 8233 3749 8282 3762 8266 3791 8245
      3788 8242 3782 8240 3777 8232 3773 8232
      3767 8229 3766 8224 3763 8221 3764 8218
      3760 8216 3759 8213 3756 8213 3754 8197
TIME...MOT...LOC 1356Z 270DEG 46KT 3783 8212 3761 8230
          3740 8254
WIND...HAIL 60MPH 0.88IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 7:04 AM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Feb 28, 7:04 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
704 AM EST MON FEB 28 2011

.SHORT TERM.../THE REST OF TODAY/

JUST SENT OUT A QUICK UPDATE OF THE ZONE FORECAST TEXT PRODUCT TO ADD
TORNADO WATCH 30.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH WEDNESDAY/

GOOD AGREEMENT AMONGST THE MODELS REGARDING THE SYNOPTIC PATTERN FOR
THE NEXT FEW DAYS. THE MAJOR CONCERNS FOR THIS MORNINGS FORECAST
WILL BE TWO FOLD. THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO...WILL THE PRIMARY
CONCERNS...ESPECIALLY FROM MID MORNING THROUGH EARLY THIS AFTERNOON.
THE SECOND CONCERN WILL BE THE POSSIBILITY OF FLOODING. WITH THE
GROUND AROUND EASTERN KENTUCKY ALREADY SATURATED FROM A RAINFALL
LATE LAST WEEK...MOST IF NOT ALL THE RAIN THAT FALLS TODAY WILL
TRANSITION QUICKLY TO RUN OFF. THE PRIMARY CONCERN WILL BE LOCALIZED
FLASH FLOODING ASSOCIATED WITH THE STRONG TO SEVERE THUNDERSTORMS
THAT ARE EXPECTED LATER TODAY. WIDESPREAD RIVER FLOODING IS NOT A
MAJOR CONCERN AT THIS TIME. A BLEND OF THE GFS AND SREF MODELS WERE
USED TO CONSTRUCT THE FORECAST FROM EARLY THIS MORNING THROUGH
WEDNESDAY EVENING.

A STRONG COLD FRONT...A STRONG LOW LEVEL JET...AND A STEADY FEED OF
LOW LEVEL MOISTURE FROM THE GULF OF MEXICO...WILL BE THE TRIGGERS FOR
WIDESPREAD STRONG...AND AT TIMES SEVERE...THUNDERSTORMS TODAY. IT
LOOKS AT THIS TIME THAT THE HIGHEST LIKELIHOOD OF SEVERE WEATHER WILL
BE THE PERIOD FROM 16-21Z TODAY...WHICH COINCIDES WITH WHEN THE COLD
FRONT WILL BE MOVING ACROSS THE AREA. A 50-70KT LOW LEVEL JET IS
STILL FORECAST TO MOVE QUICKLY ACROSS THE AREA TODAY. THIS FEATURE
WILL LIKELY BE THE STRONGEST TRIGGER FOR STRONG TO SEVERE STORMS
TODAY...AS STRONG SOUTHERLY WINDS PUMP LARGE AMOUNTS OF MOISTURE INTO
THE AREA. THE LATEST MODEL DATA WAS IN SYNC WITH THE INHERITED
FORECAST...SO NO MAJOR CHANGES WERE REQUIRED. BASED ON THE LATEST
MODEL DATA AND REAL TIME SURFACE OBSERVATIONS AROUND THE OHIO AND
TENNESSEE VALLEY REGIONS...DECIDED TO BEEF UP WINDS FOR TODAY TO
ACCOUNT FOR CURRENT TRENDS. WINDS HAVE ALREADY BEEN GUSTING TO AS
HIGH AS 50MPH ON A COUPLE OF RIDGE TOP LOCATIONS IN THE FORECAST
AREA...SO THE UPDATED WIND FORECAST SEEMED JUSTIFIED.

ONLY MINOR ADJUSTMENTS WERE NEEDED WITH THE TEMPERATURE AND DEW POINT
FORECASTS AS WELL. SOME TWEAKS WERE NEEDED TO COME INTO BETTER
AGREEMENT WITH SURROUNDING OFFICES...BUT OVERALL THE HOURLY TEMPERATURES
AND DEW POINTS SINCE MIDNIGHT TONIGHT HAVE BEEN IN LINE WITH THE
LATEST MODEL DATA...SO THE PREEXISTING FORECASTS FOR THOSE TWO
ELEMENTS WERE KEPT PRETTY MUCH AS IS.

.LONG TERM.../WEDNESDAY NIGHT THROUGH SUNDAY/

UNDER BENIGN RELATIVELY ZONAL FLOW ALOFT...LARGE SURFACE HIGH
PRESSURE WILL MOVE FROM THE GREAT LAKES ON WEDNESDAY NIGHT TO NEW
ENGLAND THURSDAY NIGHT...BRINGING DRY WEATHER LOCALLY. A MID/UPPER LEVEL
IMPULSE CROSSING THE ROCKIES ON FRIDAY WILL LEAD TO SURFACE LOW
DEVELOPMENT OVER TX AND MOVE NE TO OH BY LATE SATURDAY...WITH A COLD
FRONT TRAILING SW FROM THE LOW. OUR PROBABILITY OF PRECIP WILL
INCREASE FROM FRIDAY TO SATURDAY EVENING IN THE WARM AIR ADVECTION
ZONE WITH THE COLD FRONT APPROACHING.

SIGNIFICANT MODEL DISCREPANCIES STILL EXIST...ESPECIALLY FROM
SATURDAY NIGHT ONWARD. THE ECMWF IS WANTING TO DEVELOP A CLOSED UPPER
LOW FROM THE WAVE AS IT MOVES OVER THE MISSISSIPPI RIVER TO THE
TENNESSEE VALLEY. HOWEVER...THIS IS NOT AS EXTREME AS THE SOLUTION
FROM 24 HOURS AGO...WHEN THE LOW CLOSED OFF FURTHER SW...AND IT IS
CLOSER TO THE GFS SOLUTION. NEVER-THE-LESS...FORECAST CONFIDENCE IS
LOW FOR THE WEEKEND...ESPECIALLY SUNDAY...AND HAVE STILL USED A
COMPROMISE.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE THE PRIMARY CONCERN
FOR THE TAF SITES THIS MORNING. SOME OF THE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND HEAVY RAINFALL. WINDS AHEAD OF THE
STORMS WILL BE OUT OF THE SOUTH AT 10 TO 20 MPH WITH GUSTS OF 30 TO
40 MPH POSSIBLE. MVFR CONDITIONS WILL PREVAIL AFTER 13 OR 14Z
TODAY...WITH LOCALIZED IFR CONDITIONS POSSIBLE WHERE THE STRONGEST
THUNDERSTORMS OCCUR. THE STORMS WILL BE MOVING ACROSS EASTERN
KENTUCKY THROUGH EARLY THIS AFTERNOON...AS A COLD FRONT SWEEPS ACROSS
THE AREA. WINDS WILL SHIFT TO THE WEST AND GRADUALLY SUBSIDE AFTER
THE FRONT EXITS THE AREA AROUND 22Z TODAY. SUSTAINED WINDS OF 10 TO
15 MPH WILL BE POSSIBLE BEHIND THE FRONT THROUGH ABOUT 4Z TONIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 1 PM EST THIS AFTERNOON FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...AR
LONG TERM....HAL
AVIATION...AR
Hazardous weather outlook, Feb 28, 5:59 AM EST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
559 AM EST MON FEB 28 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011400-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
559 AM EST MON FEB 28 2011

...TORNADO WATCH 30 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A MAJOR SEVERE WEATHER OUTBREAK IS POSSIBLE TODAY. THUNDERSTORMS TODAY
WILL BRING THE THREAT OF WIDESPREAD DAMAGING WINDS...ALONG WITH SOME
HAIL AND A THREAT FOR ISOLATED TORNADOES. IN ADDITION...HEAVY RAIN
OF 1 TO 3 INCHES MAY RESULT IN FLASH FLOODING AND GENERAL FLOODING OF
SMALL CREEKS AND STREAMS. ROCK AND MUD SLIDES WILL ALSO BE POSSIBLE
TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RUNOFF FROM THE RAIN ON MONDAY AND MONDAY NIGHT WILL CAUSE MANY AREA
RIVERS TO QUICKLY RISE...WITH SOME RIVERS POSSIBLY REACHING FLOOD
STAGE ON TUESDAY.

A FEW THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER AND
FLOODING TODAY TO THE JACKSON WEATHER OFFICE.

AR

In the hours before

Special weather statement, Feb 28, 8:19 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
819 AM EST MON FEB 28 2011

KYZ069-080-084>088-112>117-281345-
LAUREL-WHITLEY-MCCREARY-BREATHITT-JACKSON-OWSLEY-KNOTT-PERRY-CLAY-
LESLIE-KNOX-HARLAN-BELL-
819 AM EST MON FEB 28 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 845 AM EST MONDAY MORNING...

   EXTREME SOUTHWESTERN BREATHITT...
   SOUTHEASTERN JACKSON...
   SOUTHERN OWSLEY...
   WEST CENTRAL KNOTT...
   NORTHERN PERRY...
   CLAY...
   LAUREL...
   LESLIE...
   KNOX...
   WESTERN HARLAN...
   WHITLEY...
   MCCREARY AND
   BELL.

AT 818 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WELCHBURG TO 9 MILES SOUTHWEST OF CO-OPERATIVE...OR
ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF MCKEE TO 14 MILES
NORTHWEST OF ONEIDA...MOVING SOUTHEAST AT 25 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR EASTERN KENTUCKY.

SHALLENBERGER
Local storm report, Feb 28, 8:24 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
824 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     TSTM WND DMG     SOMERSET                37.08N 84.61W
02/28/2011                   PULASKI            KY   EMERGENCY MNGR

            THE PULASKI COUNTY EMERGENCY MANAGER RECEIVED NUMEROUS
            REPORTS OF DOWNED TREES AND STRUCTURAL DAMAGE FROM AROUND
            THE COUNTY. REPORTS WERE RECEIVED OF SHINGLES BEING BLOWN
            OFF ROOFS AND A CAR PORT WAS BLOWN INTO A STREET CAUSING
            DAMAGE TO AN OCCUPIED CAR.

&&

AR
Local storm report, Feb 28, 8:24 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
824 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     SOMERSET                37.08N 84.61W
02/28/2011                   PULASKI            KY   EMERGENCY MNGR

            THE PULASKI COUNTY EMERGENCY MANAGER RECEIVED NUMEROUS
            REPORTS OF DOWNED TREES AND STRUCTURAL DAMAGE FROM AROUND
            THE COUNTY. REPORTS WERE RECEIVED OF SHINGLES BEING BLOWN
            OFF ROOFS AND A CAR PORT WAS BLOWN INTO A STREET CAUSING
            DAMAGE TO AN OCCUPIED CAR.

&&

AR
Local storm report, Feb 28, 8:25 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
825 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HAIL             SOMERSET                37.08N 84.61W
02/28/2011  E0.25 INCH       PULASKI            KY   EMERGENCY MNGR

            NUMEROUS REPORTS OF PEA TO DIME SIZED HAIL WERE RECEIVED
            FROM IN AND AROUND SOMERSET.

&&

AR
Special weather statement, Feb 28, 8:25 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
825 AM EST MON FEB 28 2011

KYZ107-109-110-112-113-119-120-281430-
JOHNSON-MARTIN-MAGOFFIN-FLOYD-PIKE-BREATHITT-KNOTT-
825 AM EST MON FEB 28 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 930 AM EST MONDAY MORNING...

   SOUTHEASTERN JOHNSON...
   MARTIN...
   SOUTHEASTERN MAGOFFIN...
   FLOYD...
   PIKE...
   SOUTHEASTERN BREATHITT AND
   KNOTT.

AT 821 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CALF CREEK TO GUNLOCK TO BUSH BRANCH...OR ALONG A LINE
EXTENDING FROM INEZ TO 13 MILES SOUTHWEST OF PRESTONSBURG TO 13 MILES
NORTH OF HYDEN...MOVING EAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PRINTER AROUND
830 AM EST...YELLOW MOUNTAIN AROUND 835 AM EST...CARRIE AROUND 840 AM
EST...PIKEVILLE AND TURKEY CREEK AROUND 845 AM EST...ZEBULON AROUND
850 AM EST...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO
THREE QUARTERS OF AN INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT LIGHTNING...AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR EASTERN KENTUCKY.

HAL
Local storm report, Feb 28, 8:31 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
831 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     BEATTYVILLE             37.58N 83.71W
02/28/2011                   LEE                KY   PUBLIC

            THE LEE COUNTY SUPERINTENDENT REPORTED THAT ALL OF THE
            SHOOLS COUNTY WIDE WERE WITHOUT POWER DUE TO THUNDERSTORM
            WIND GUSTS.

&&

AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:02 AM ESTSevere Thunderstorm WarningJKLBath, Fleming28 min
Feb 28, 6:25 AM ESTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell, Rowan50 min
Feb 28, 6:30 AM ESTSevere Thunderstorm WarningJKLBath, Fleming, Rowan45 min
Feb 28, 6:36 AM ESTTornado WarningJKLFleming, Rowan24 min
Feb 28, 7:08 AM ESTTornado WarningJKLPowell, Wolfe22 min
Feb 28, 7:15 AM ESTSevere Thunderstorm WarningJKLBath, Elliott, Estill, Jackson, Johnson, Lee and 8 more45 min
Feb 28, 7:30 AM ESTTornado WarningJKLBreathitt, Magoffin, Morgan, Wolfe30 min
Feb 28, 7:41 AM ESTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, McCreary, Owsley, Pulaski and 3 more49 min
Feb 28, 7:41 AM ESTSevere Thunderstorm WarningJKLBreathitt, Floyd, Jackson, Johnson, Lee, Magoffin and 4 more49 min
Feb 28, 8:43 AM ESTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Perry, Pike47 min
Feb 28, 9:13 AM ESTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knott, Knox, Leslie and 4 more32 min
Feb 28, 9:14 AM ESTSevere Thunderstorm WarningJKLPike16 min
Feb 28, 11:38 AM ESTAreal Flood AdvisoryJKLBell, Clay, Estill, Harlan, Jackson, Knox and 8 more6 hr
Feb 28, 1:00 PM ESTAreal Flood WarningJKLJackson, Laurel, Pulaski, Rockcastle6 hr
Feb 28, 1:17 PM ESTAreal Flood AdvisoryJKLBath, Breathitt, Clay, Elliott, Estill, Fleming and 19 more6 hr
Feb 28, 1:53 PM ESTRiver Flood AdvisoryJKLEstill, Powell47 hr
Feb 28, 2:47 PM ESTAreal Flood WarningJKLHarlan, Letcher6 hr
Feb 28, 5:12 PM ESTRiver Flood WarningJKLKnox21 hr
Feb 28, 5:12 PM ESTRiver Flood WarningJKLWhitley42 hr
Feb 28, 5:19 PM ESTRiver Flood AdvisoryJKLClay15 hr
Feb 28, 5:34 PM ESTRiver Flood WarningJKLEstill36 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.